Can Levaquin Cause Joint Pain?

levaquin joint pains

Can Levaquin cause joint pains?

Levaquin is a prescription drug that’s commonly known in the medical world as levofloxacin. It is used to treat different kinds of bacterial infections in adults. Some of them include sinus infection, skin infections, pneumonia, urinary infections etc.

Most people ask whether Levaquin can cause joint pains – and today we’re going to answer that question in this post after giving a brief introduction about the drug and its usage.

The drug is available in multiple forms such as oral tablets, oral liquid solutions or eye drops. The oral tablet form is known as Levaquin around the market. It is rated to be a generic drug and costs less. The generic drug versions are not as strong as the ones under the brand name. Yet they’d still do the job for you. Levaquin is often used as a secondary drug in various therapies along with other medicine that play the primary role.

Usage:

Levaquin works for the improvement of your system by killing the bacteria which is spreading infection in your blood stream. It belongs to a class of drugs named “fluoroquinolone antibiotics”. All the medicine included in this specific class are used to treat similar kind of infections. It is advised to only use this drug in case your infection is bacterial.

Side Effects:

Like every other medication these days Levaquin also has a number of side effects packaged with it. Some of the side effects are mild and fade away after a little while. These side effects include:

  • Lack of Sleep.
  • Back of the head pain.

Along with these, there are various other side effects which are more fatal and require immediate medical attention. So visit your nearest doctor if you experience any of the following:

  • Respiratory issues.
  • Increased heart rate.
  • Swelling on the face.

Joint Pain?

Among all the side effects of the drug mentioned above, you won’t find any signs of joint pain. That is because there is no scientific proof of joint pain being a side effect of Levaquin as yet. Back in 2008, FDA made a requirement for all fluoroquinolone drugs to come with a warning that this specific class of drugs can increase the risk of tendonitis and tendon rupture. Tendonitis is a joint disease in which the tendon inside the joint gets inflamed. The drug however was in the market at that time and it was too late to circulate a warning.

According to the FDA, the risk for tendonitis was higher for people aged above 60. Also an 87 year old won a case as well against the Levaquin manufacturers, blaming them for his tendonitis issues.

Yet at numerous other occasions, Johnson & Johnson (Levaquin manufacturers) won their cases stating that the drug was not a cause of tendon issues. Hence, it has not been officially proven till date that this drug causes any kind of joint issues.

I hope this clarifies some concerns about Levaquin and its side effects on joints. If you have any questions or your own experiences in this regard, please share by commenting below.

mm

Jeremy Clark has written 12 articles

Jeremy loves traveling around the world and has spent a couple of years in Africa, which he believes were transformative for him. He studied medicine for a few years before switching to law but still loves writing about medical issues and research.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>